Alert archive / California / Flash Flood Warnings in 2005
Flash Flood Warning 50, NWS San Diego, CA
NWS San Diego, CA issued this flash flood warning at Jul 23, 2005, 1:46 PM PDT for Riverside County, California. It was in force for 119 min. 11 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 23, 2005, 1:46 PM PDT (20:46 UTC)
- Expired
- Jul 23, 2005, 3:45 PM PDT
- In force
- 119 min
- Issued by
- NWS San Diego, CA
- Area
- Counties, with a storm outline in the text
County Riverside County, CA
The radar
The Santa Ana Mts radar (KSOX), 69 km from the middle of the area, began a volume at 20:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 23, 2:21 PM PDT | FLASH FLOOD | Hemet, CA | AMHERST ST IN HEMET. RAINFALL RATE OF 3/4 OF AN INCH PER HOUR |
| Jul 23, 2:25 PM PDT | HEAVY RAIN 0 | Hemet, CA | 1.00 INCH IN 15 MINUTES |
| Jul 23, 2:25 PM PDT | HEAVY RAIN 0 | San Jacinto, CA | 1.50 INCHES IN 30 MINS. |
| Jul 23, 2:25 PM PDT | HEAVY RAIN 1 | Hemet, CA | 1.00 INCH IN 15 MINUTES |
| Jul 23, 2:25 PM PDT | HEAVY RAIN 1 | Hemet, CA | IN A 15 MINUTE PERIOD |
| Jul 23, 2:25 PM PDT | HEAVY RAIN 1.5 | San Jacinto, CA | 1.50 INCHES IN 30 MINS. |
| Jul 23, 2:45 PM PDT | HEAVY RAIN 0 | Sage, CA | 0.50 INCH IN 10 MINUTES |
| Jul 23, 2:45 PM PDT | HEAVY RAIN 0.5 | Sage, CA | 0.50 INCH IN 10 MINUTES |
| Jul 23, 3:05 PM PDT | FLASH FLOOD | Hemet, CA | DOMENIGONI PRKWY. STREET FLOODED. SEVERAL VEHICLES STALLED. |
| Jul 23, 3:30 PM PDT | HEAVY RAIN 1.5 | Hemet, CA | 1.50 INCHES OF RAIN WAS MEASURED AT A HEMET FIRE STN. |
| Jul 23, 3:30 PM PDT | HEAVY RAIN 1.65 | Hemet, CA | 1.65 INCH RAINFALL TOTAL FROM THUNDERSTORM |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 35 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 8.8 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1413 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS56 KSGX 232049 FFWSGX CAC065-232245- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SAN DIEGO CA 146 PM PDT SAT JUL 23 2005 THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A * FLASH FLOOD WARNING FOR... WEST CENTRAL RIVERSIDE COUNTY IN SOUTHEAST CALIFORNIA THIS INCLUDES THE CITIES OF...PERRIS...HEMET * UNTIL 345 PM PDT * AT 144 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM NEAR VALLE VISTA...OR ABOUT 8 MILES EAST OF HEMET...MOVING WEST AT 5 MPH. RAINFALL RATES IN EXCESS OF 1 INCH PER HOUR WERE ESTIMATED WITH THIS STORM * THE THUNDERSTORM PRODUCING FLASH FLOODING WILL BE NEAR... VALLE VISTA BY 200 PM PDT EAST HEMET AND SAN JACINTO BY 215 PM PDT HEMET BY 240 PM PDT MUD SLIDES AND ROCK SLIDES ARE EXPECTED WITH THIS STORM. MUD SLIDES AND ROCK SLIDES CAN POTENTIALLY TRAP AND KILL PEOPLE CAUGHT IN THEIR PATH. LAT...LON 3370 11672 3387 11679 3381 11724 3351 11704 $$ PURPURA
2 follow-up statements
000 WGUS76 KSGX 232147 FFSSGX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SAN DIEGO CA 246 PM PDT SAT JUL 23 2005 CAC065-232245- RIVERSIDE CA- 246 PM PDT SAT JUL 23 2005 ...A FLASH FLOOD WARNING CONTINUES UNTIL 345 PM PDT FOR WEST CENTRAL RIVERSIDE COUNTY... AT 242 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM PRODUCING RAINFALL RATES OF ONE TO TWO INCHES PER HOUR. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SAN JACINTO...HEMET...AND WINCHESTER. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 3370 11672 3387 11679 3381 11724 3351 11704 $$ PURPURA
000 WGUS76 KSGX 232233 FFSSGX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SAN DIEGO CA 331 PM PDT SAT JUL 23 2005 CAC065-232245- RIVERSIDE CA- 331 PM PDT SAT JUL 23 2005 ...A FLASH FLOOD WARNING CONTINUES UNTIL 345 PM PDT FOR WEST CENTRAL RIVERSIDE COUNTY... AT 327 PM PDT...RAINFALL RATES IN EXCESS OF ONE INCH PER HOUR CONTINUE. HEMET REPORTS 1.65 INCHES OF RAIN FROM THE STORMS. THUNDERSTORMS CONTINUED ACROSS THE WARNED AREA. LAT...LON 3370 11672 3387 11679 3381 11724 3351 11704 $$ PURPURA
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Jul 23, 9:10 AM PDT, 4 hours 36 minutes earlier.
Area forecast discussion, Jul 23, 9:10 AM PDT, 4 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 910 AM PDT SAT JUL 23 2005 .SYNOPSIS...VERY MOIST AND UNSTABLE FLOW FROM THE SOUTHEAST WILL BRING SHOWERS AND THUNDERSTORMS AT TIMES TO THE MOUNTAINS AND DESERTS...MOST ABUNDANT DURING THE AFTERNOONS. SOME OF THE SHOWERS AND THUNDERSTORMS WILL DRIFT WEST OF THE MOUNTAINS. A FLOOD WATCH FOR FLASH FLOODING IS IN EFFECT UNTIL 8 PM TODAY FOR THE VALLEYS... MOUNTAINS AND DESERTS. THE MOIST FLOW WILL BEGIN TO DECREASE ON TUESDAY...SO THE THUNDERSTORMS WILL BE LESS FREQUENT. WEAK TROUGHING OVER THE EAST PACIFIC SHOULD BRING AN END TO THE THUNDERSTORMS AND SLIGHT COOLING LATE IN THE WEEK. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... THUNDERSTORMS THAT CAME THROUGH THE AREA EARLY THIS MORNING HAVE ENDED FOR THE TIME BEING. SOME THUNDERSTORMS ARE SHOWING UP ON THE WEST SHORE OF THE GULF OF CALIFORNIA SOUTHWEST OF YUMA DRIFTING TO THE WEST NORTHWEST. SATELLITE LOOP INDICATES THE EASTERLY WAVE ASSOCIATED WITH THE REMAINS OF EMILY WAS OVER BAJA WORKING ITS WAY WESTWARD. EXPECT THE AXIS OF THIS EASTERLY WAVE TO PASS THROUGH TO THE COASTAL AREAS THIS EVENING. THE CLOUDS OVER THE EASTERN DESERTS ARE BEGINNING TO BREAK UP WHICH SHOULD ALLOW FOR MORE SOLAR HEATING AND ALLOW CONVECTION TO BEGIN OVER THE AREA LATER THIS AFTERNOON AND EVENING. MADE SOME ADJUSTMENTS TO THE DEW POINT GRIDS FOR THE DESERTS FOR TODAY...BRINGING THEM UP MORE IN LINE WITH WHAT THE METARS AND RAWS REPORTS ARE INDICATING. WILL EXTEND THE FLASH FLOOD WATCH TO INCLUDE THE INLAND EMPIRE AREA. FLASH FLOOD WATCH WILL BE IN EFFECT UNTIL 8 PM THIS EVENING. MOIST...UNSTABLE AIR MASS REMAINS OVER THE AREA THROUGH SUNDAY AND MONDAY TO CONTINUE THE SHOWERS AND THUNDERSTORMS...WITH THE GREATEST ACTIVITY OVER THE MOUNTAINS AND DESERTS DURING THE AFTERNOON AND EVENING HOURS. THE EASTERLY FLOW ALOFT WILL ALLOW SOME OF THESE TO MOVE TOWARDS THE VALLEYS AND COASTAL AREAS FROM TIME TO TIME. THE MOISTURE SHOULD BEGIN TO DECREASE ON TUESDAY WITH A DECREASE IN THE THUNDERSTORM ACTIVITY...MAINLY CONFINED TO THE MOUNTAINS AND DESERTS. UPPER TROUGH DEVELOPS ALONG THE PACIFIC NORTHWEST COAST LATE IN THE WEEK WHICH SHOULD BRING A SOUTHWEST FLOW ALOFT OVER THE AREA SHUTTING OFF THE MOISTURE AND ENDING THE THUNDERSTORM ACTIVITY. THIS WILL ALSO BRING SOME COOLING TO THE AREA LATE IN THE WEEK. WILL UPDATE THE FORECAST TO INCLUDE FLASH FLOOD WATCH FOR THE INLAND EMPIRE. NO OTHER UPDATES ARE PLANNED AT THIS TIME. && .AVIATION... AREAS OF IFR CIGS WITH BASES NEAR 800 MSL AND TOPS 1500 DEVELOPED NEAR THE COAST THIS MORNING. THE STRATUS LAYER IS SUPPORTED BY A COASTAL EDDY. MOST COASTAL AREAS SHOULD BECOME VFR-MVFR BY 18Z. A BROAD AREA OF BKN-OVC MID LEVEL CLOUDS WITH BASES ABOVE 8000 MSL WILL BE DRIFTING OVER THE REGION TODAY ASSOCIATED WITH MONSOONAL E FLOW ALOFT. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO REDEVELOP AGAIN THIS AFTERNOON AS THE CLOUDS THIN AND HEATING DESTABILIZES THE ATMOSPHERE. ISOLATED HEAVY STORMS ARE POSSIBLE WITH TOPS TO 40000 MSL...SPREADING TO THE COAST LATE IN THE DAY. THE EDDY IS EXPECTED TO PERSIST INTO SUNDAY MORNING WITH IFR CIGS REDEVELOPING OVER COASTAL AIRPORTS AGAIN AFTER 08Z. && .SGX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH...SEE LAXFFASGX. HAZARDOUS WEATHER OUTLOOK FOR MONSOONAL THUNDERSTORMS...SEE LAXHWOSGX. HIGH RIP CURRENT POTENTIAL...SEE LAXSRFSGX. && PUBLIC...HORTON AVIATION...DANDREA
Hazardous weather outlook, Jul 23, 11:50 AM PDT, 1 hour 56 minutes before
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
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 5:19 PM PDT | Flash Flood Warning | SGX | San Bernardino | 26 min |
| Jul 22, 7:35 PM PDT | Flash Flood Warning | SGX | San Diego | 40 min |
| Jul 23, 12:21 AM PDT | Flash Flood Warning | SGX | San Diego | 99 min |
| Jul 23, 1:00 AM PDT | Flash Flood Warning | SGX | Riverside, San Diego | 60 min |
| Jul 23, 3:45 AM PDT | Flash Flood Warning | SGX | San Diego | 75 min |
| Jul 23, 1:15 PM PDT | Flash Flood Warning | SGX | San Bernardino | 60 min |
| Jul 23, 2:09 PM PDT | Flash Flood Warning | SGX | Riverside, San Bernardino | 2 hr |
| Jul 23, 2:15 PM PDT | Tornado Warning | SGX | Riverside | 30 min |
| Jul 23, 2:51 PM PDT | Severe Thunderstorm Warning | SGX | Riverside | 46 min |
Nearby
Flash Flood Warnings in California, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.